Hail, Falls
- When
- March 31, 6:06 PM CST
- Where
- Falls County, 10 mi SW of Lott
- Measured
- 0.88 in hail
- Reported by
- AMATEUR RADIO
- Coordinates
- 31.117, -97.150
Nickel size hail reported in Westphalia.
6 hail, 2 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before the first event at Mar 31, 2:33 PM CST, 3 hours 33 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE FORT WORTH TX 233 PM CST THU MAR 31 2005 .DISCUSSION... MID LEVEL CIRCULATION EVIDENT PER VIS SAT NW OF KLBB AT 20Z. THIS FEATURE WILL MOVE EASTWARD ALONG THE RED RIVER VALLEY TONIGHT... AIDING CONVECTIVE DEVELOPMENT OVER EASTERN HALF OF NTX THIS EVENING THROUGH FRIDAY MORNING. THE MOST LIKELY AREA FOR STRONG TO SEVERE CONVECTION BEGINS JUST WEST OF THE I-35 CORRIDOR LATE THIS AFTERNOON AND SPREADS EAST THIS EVENING. WITH VERY COLD TEMPERATURES AT 500MB ADVECTING TOWARD THE REGION AND LOW LEVEL DRY AIR... HAIL AND DAMAGING WINDS ARE THE PRIMARY THREAT FOR OUR CWA. LOW LEVEL SHEAR FOR SUPERCELL DEVELOPMENT REMAINS BEST ALONG AND NORTH OF CORSICANA TO ATHENS LINE TONIGHT WHEN OUR SURFACE FLOW BEGINS TO BACK AS AN INVERTED SURFACE TROUGH DEEPENS AND BEGINS TO MOVE EAST. FOR FRIDAY...LINGERING RAIN AND SHOWERS ARE EXPECTED OVER THE NORTHEAST COUNTIES UNTIL MIDDAY AS WRAP-AROUND ENERGY PERSISTS. MUCH COOLER AND WINDY (20 TO 30 MPH) MOST OF THE DAY AS PRESSURE GRADIENT REMAINS TIGHT THROUGH EARLY FRIDAY AFTERNOON. DOUBT IF THE RED RIVER VALLEY WILL SEE ANY WINTRY MIX AS PARTIAL THICKNESSES CLOSE TO THE UPPER LOW ARE JUST A LITTLE ON THE WARM SIDE. A PATTERN OF NICE WEATHER IS IN STORE FOR THE REGION THIS WEEKEND AND MONDAY AS SOUTHERLY FLOW AND WARMER TEMPERATURES RETURN. BY TUESDAY... ANOTHER UPPER TROUGH MOVES OVER THE ROCKIES AND ACROSS THE CENTRAL PLAINS WITH A COLD FRONT MOVING THROUGH THE CWA TUESDAY AFTERNOON/EVENING. THIS SYSTEM WILL BE TOO FAR NORTH OF THE REGION FOR ANY MORE THAN SCATTERED CONVECTION ALONG THE FRONT. && .PRELIMINARY POINT TEMPS/POPS... DALLAS-FT. WORTH, TX 45 63 42 71 / 20 0 0 0 WACO, TX 46 65 40 71 / 20 0 0 0 PARIS, TX 44 59 39 69 / 60 30 0 0 DENTON, TX 45 62 40 71 / 30 0 0 0 MCKINNEY, TX 45 61 40 71 / 30 0 0 0 DALLAS, TX 46 64 42 71 / 20 0 0 0 TERRELL, TX 46 62 41 71 / 30 0 0 0 CORSICANA, TX 48 64 41 70 / 30 0 0 0 TEMPLE, TX 47 66 41 71 / 20 0 0 0 && .FWD WATCHES/WARNINGS/ADVISORIES... TX...NONE. && /75
HAZARDOUS WEATHER OUTLOOK FOR NORTH TEXAS NATIONAL WEATHER SERVICE FORT WORTH TX 524 PM CST THU MAR 31 2005 TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-011200- ANDERSON-BELL-BOSQUE-COLLIN-COMANCHE-COOKE-CORYELL-DALLAS-DELTA- DENTON-EASTLAND-ELLIS-ERATH-FALLS-FANNIN-FREESTONE-GRAYSON-HAMILTON- HENDERSON-HILL-HOOD-HOPKINS-HUNT-JACK-JOHNSON-KAUFMAN-LAMAR-LAMPASAS- LEON-LIMESTONE-MCLENNAN-MILAM-MILLS-MONTAGUE-NAVARRO-PALO PINTO- PARKER-RAINS-ROBERTSON-ROCKWALL-SOMERVELL-STEPHENS-TARRANT-VAN ZANDT- WISE-YOUNG- 524 PM CST THU MAR 31 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS. .DAY ONE... SEVERE THUNDERSTORM WATCH BOX 115 IS IN EFFECT UNTIL MIDNIGHT FOR AREAS OF NORTH TEXAS EAST OF A LINE FROM BONHAM...WAXAHACHIE... TEMPLE. A MODERATE RISK FOR SEVERE STORMS IS EXPECTED THROUGH TONIGHT SOUTHEAST OF A EMORY...TERRELL...CORSICANA... GROESBECK...HEARNE LINE. A SLIGHT RISK FOR SEVERE STORMS THROUGH EARLY THIS EVENING IS EXPECTED AS FAR WEST AS A BOWIE... WEATHERFORD...HAMILTON...SAN SABA LINE...AS A VIGOROUS UPPER LEVEL SYSTEM AND ASSOCIATED DRYLINE AND COLD FRONT CONTINUE MOVING EAST ACROSS THE AREA. THE MAIN THREATS ARE LARGE HAIL AND FREQUENT LIGHTNING... AS TEMPERATURES ALOFT CONTINUE COOLING RAPIDLY IN ADVANCE OF AN UPPER LOW. HOWEVER...DAMAGING WINDS TO 60 MPH AND ISOLATED TORNADOES CANT BE RULED OUT IN THE MODERATE RISK AREA WHERE DEEPER MOISTURE AND BETTER INSTABILITY RESIDE. ELSEWHERE...BEHIND THE COLD FRONT...LOOK FOR GUSTY NORTH AND NORTHWEST WINDS TO OCCUR...ESPECIALLY BY DAYBREAK FRIDAY WHEN WIND SPEEDS ARE EXPECTED TO AVERAGE BETWEEN 20 AND 30 MPH. .DAYS TWO THROUGH SEVEN... SCATTERED THUNDERSTORMS MAY STILL BE ONGOING NORTHEAST OF A SHERMAN TO EMORY LINE AT DAYBREAK. GUSTY NORTH AND NORTHWEST WINDS BETWEEN 20 AND 30 MPH WILL LIKELY OCCUR MOST OF THE DAY FRIDAY...BEFORE DIMINISHING BY EVENING. ANOTHER STORM SYSTEM WILL ARRIVE NEXT TUESDAY AND TUESDAY NIGHT WITH A CHANCE FOR THUNDERSTORMS ONCE AGAIN. AT THIS TIME...IT IS TOO EARLY TO ASSESS ANY SEVERE WEATHER POTENTIAL WITH THIS SYSTEM. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED...ESPECIALLY THIS EVENING EAST OF INTERSTATE 35 IN THE WATCH/MODERATE RISK AREA.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE FORT WORTH TX 453 PM CST THU MAR 31 2005 TXZ158>160-174-010000- BELL-FALLS-MCLENNAN-MILAM- 453 PM CST THU MAR 31 2005 ...SIGNIFICANT WEATHER UPDATE... THUNDERSTORMS ARE EXPECTED TO DEVELOP ACROSS PORTIONS OF BELL...FALLS...MCLENNAN AND MILAM COUNTIES BETWEEN 5 AND 6 PM. DUE TO A VERY UNSTABLE AIRMASS OVER THE AREA...THESE THUNDERSTORMS MAY QUICKLY BECOME SEVERE AND PRODUCE LARGE HAIL AND DAMAGING WINDS. RESIDENTS IN THE AREA SHOULD REMAIN ALERT TO RAPIDLY CHANGING WEATHER CONDITIONS...AND POSSIBLE WARNINGS DURING THE NEXT COUPLE HOURS.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE FORT WORTH TX 554 PM CST THU MAR 31 2005 TXZ160-010030- FALLS- 554 PM CST THU MAR 31 2005 ...SIGNIFICANT WEATHER UPDATE... AT 554 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR SHOWED A STRONG THUNDERSTORM 7 MILES WEST OF ROSEBUD...OR 15 MILES NORTHWEST OF CAMERON...MOVING NORTHEAST AT 25 MPH. CITIES IN THE PATH OF THIS STORM INCLUDE LOTT...MARLIN AND ROSEBUD. FREQUENT CLOUD TO GROUND LIGHTNING...VERY HEAVY RAINFALL...PEA-SIZED HAIL...AND WIND GUSTS TO 50 MPH CAN BE EXPECTED FROM THIS STORM.
The national radar mosaic for the moment the first event began.
6 hail, 2 thunderstorm wind. Local standard time, as filed.
Nickel size hail reported in Westphalia.
Penny size hail reported in Westphalia.
Quarter to half dollar size hail reported in Westphalia.
Tree reported down on power lines in Rockdale.
Amateur radio operator relayed report if nickel size hail in Bremond.
Pea to nickel size hail reported in Bremond.
A roof was blown off a carport and part of a house blown into a road.
Penny size hail reported in Wheelock.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2005Every state in 2005This day in weather historyWarnings in Texas, March 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5436836, 5436837, 5436838, 5436839, 5436840, 5436841, 5436842, 5436843.